Journal of Noncommutative Geometry


Full-Text PDF (398 KB) | Metadata | Table of Contents | JNCG summary
Volume 10, Issue 1, 2016, pp. 265–306
DOI: 10.4171/JNCG/234

Published online: 2016-03-22

A note on the higher Atiyah–Patodi–Singer index theorem on Galois coverings

Alexander Gorokhovsky[1], Hitoshi Moriyoshi[2] and Paolo Piazza[3]

(1) University of Colorado at Boulder, USA
(2) Nagoya University, Japan
(3) Università di Roma La Sapienza, Italy

Let $\Gamma$ be a finitely generated discrete group satisfying the rapid decay condition. We give a new proof of the higher Atiyah–Patodi–Singer theorem on a Galois $\Gamma$-coverings, thus providing an explicit formula for the higher index associated to a group cocycle $c \in Z^k (\Gamma; \mathbb C)$ which is of polynomial growth with respect to a word-metric. Our new proof employs relative K-theory and relative cyclic cohomology in an essential way.

Keywords: Galois coverings, groupoids, group cocycles, index classes, relative pairing, excision, Atiyah–Patodi–Singer higher index theory, higher eta invariants

Gorokhovsky Alexander, Moriyoshi Hitoshi, Piazza Paolo: A note on the higher Atiyah–Patodi–Singer index theorem on Galois coverings. J. Noncommut. Geom. 10 (2016), 265-306. doi: 10.4171/JNCG/234